I've had hyaluronidase 3 times to remove dermal fillers I had injected under the eyes, It still has not removed it all. I'm really down and off work as this is depressing me so much. I cry every night. I just don't know what else to do now as I'm left thinking I'm going to be left looking like this for months on end. It's coming up to 5 weeks now. The dermal filler used was varioderm, can you please help anyway, many thanks.
Hyaluronidase Not Working After 3 Tries Under Eyes
Doctor Answers (7)
Varioderm and hyaluronidase
Hopefully you did receive a hyaluronic acid and not some semipermanent or permanent filler. Unfortunately this is a frequent scenario. We only ascertain that it was not hyaluronic acid after the fact when we surgically have to remove the offending lumps only to find the characteristic pathologic signs of silicone or Artefill.
The new crosslinking for Varioform has not been completely studied but there is no intrinsic reason to suspect hyaluronidase shouldn't accelerate the removal of it.
Your doctor should have medical records with lot numbers that he or she could send to you to confirm the nature of the injected substance.
If the lumps persist long term, you may be a candidate for surgical removal. It is rare but possible that the body can form a granulomatous reaction around the filler, especially if large volumes are used. Remember, filler has no blood supply and if placed in large quantities has no natural defenses.
Varioderm and hyaluronic acid
You may need some more injections. The eyelid area can also have residual swelling that may take some time to resolve. Varioderm is highly cross linked and may not dissolve as easily though it should dissolve theoretically.
We can not be sure that the HA-dase is working for you. The look you may have may be the rediual hollow after loss of HA. Even tightly cross-linked HA, like Varioderm should respond the this enzyme. Perhaps consult another doctor or consider filling the area with Fat.
You might also like...
Hyaluronidase to dissolve hyaluronic acid fillers
Although I am not personally familiar with varioderm because it is not FDA approved in the USA, it is purported to be very highly cross linked, and thus less suseptible to Hyaluronidase. Higher concentrations and more treatments may be necessary. The eyelid area is very unforgiving. More patients have complications in the eye area with fillers than anywhere else on the face. Second is lips. I see many patients for revisions in these areas. In general I recommend physicians be extremely conservative, both with the amounts they inject and the products they use. There is no reason to use a very long lasting filler product, as even Restylane averages about 3 years longevity for our patients to camouflage bags under the lids. Touch ups and several visits after the procedure are to be expected.
Good luck with your bumps- eventually they will go away. I suggest you return and discuss this again with your doctor.
Expert Advice on Treating Facial Fillers: Hyaluronidase and Facial Filler Complications
Expertise in injecting facial fillers is equally as important as being able to correct complications associated with facial fillers. Hyaluronidase works on a specific class of fillers containing hyaluronic acid. The enzyme destroys the hyaluronic acid filler and restores the original volume of the facial area.
In some cases, the dermal filler may not be made of hyaluronic acid and thus does not respond to the hyaluronidase filler. Also, an inflammatory, granulomatous, or scar component may have arisen that is unresponsive to the hyaluronidase.
In these cases, it is important to determine the exact component of the filler or reaction that is causing you complications. If it is granulomatous or scar related, hyaluronidase will not correct the problem.
Consider consultation with an expert focused on treating complications of facial fillers. Our office is a tertiary referral center for facial fillers and their inherent complications.
Hyaluronidase andf filler resorption
Hyaluronidase should work on varioderm if that is what was injected. If it was one of the other fillers like radiesse, sculptra, fat, etc.. it will not work.
Wydase after Hyaluronic acid fillers
This is one of the reasons we like the hyaluronic acid fillers - they can be reversed. I would agree with the other doctors here. First I would confirm that this is in fact the type of filler that was used. If so, then I would consider more injections to dissolve it. I have had one case with Juvederm where the filler was placed in the posteptal region and I too have injected the patient several times and it it getting better but is disconcerting for both me and our patient. As long as it is an Hyaluronic acid, it will improve despite intervention.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.